My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

My feet, ankles, legs, hands, and face are swelling. I do take BP med but my BP and heart rate have both been very high.

Related Topics: Ankle, Foot, Hand, Leg, Swelling
 

Answers from Contributors (2)

1 Answer
67 Helpful Votes
A.
I have this problem also, all the time for years now and take Furosemide and Hydrochlorothiazide for this but I am also having to really lower my intake of sodium and get a lot more exercise.  Too much salt and not getting enough exercise WILL cause swelling and numbness and tingly sensation in feet, ankles, legs, face, hands, and fingers.  Also, a pinched nerve in the neck and/or lower back will cause this as well.  I cannot sleep on my back without waking up with my face, eyes, hands and fingers swollen, numb, and tingling and this is because I have had 3 herniated disks in my neck and even with epidural shots in the disks to take the swelling off the nerves, the pressure of sleeping on my back causes the disks to press against the nerves which will cause all the swelling and numbness.  The major thing though is the salt intake amount and lack of exercise.  When I cut out the salt and move around more by cleaning house, gardening, mowing the lawn, get on my exercise bike and work at the restaurant and try not to stay on my back at night when sleeping, the swelling and fluid retention is reduced tremendously.  Also, drinking at least 10 16 ounce glasses of water everyday is a big help towards this.  My prescription water pills (which are also BP meds) plus all that drinking of water everyday usually will knock out all that swelling and numbness.  I hope this helps you because I know how uncomfortable and miserable all this swelling makes you feel.

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

67 of 90 found this helpful
1 Answer
21 Helpful Votes
A.

I too am on blood pressure medicine and am very swollen in the legs, ankles, feet, hands and fingers.  Not so sure that my belly isn't swollen somewhat.  I just read on WebMD that increasing water and cutting down on sodium and exercising is a big help. I just wanted to add that I am on 2 mood stabilizers and was told that the family of drugs can be a reason for retaining fluid. One of the side effects is weight gain, so yay :{  Check all of the medicines that you take to see the side effects and then report this to your doctor like I did.  He cut my medicine in half.  I'm afraid because these meds can also raise my cholesterol and my liver function (which are culprits for edema as well, I think)  Are either of you allergic to other meds?  Seems like my body has changed and am having allergic reactions to Chantix and Cipro and have been allergic to NSAIDS since 2005 (had to go to the hospital because of the swelling in my throat & tongue). I've never had food or drug allergies before.  I've also been told that I'm menopausal now and that could be part of my weight-gain problem but I think a lot of it is swelling.  Hope that we all get the swelling under control; it's very aggravating and causes pain in those areas after a while.

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

21 of 30 found this helpful